1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Dr. Kerr, I presume?
Clark Ellis brings us a rare interview with British researcher Dr. Jonathan Kerr who is now living in Colombia.
Discuss the article on the Forums.

Ear Issues? Related to POTS?

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by beverly78, Jun 11, 2014.

  1. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    So I having been dealing with POTS since December. Nothing seems to help. I have tried fluids, salt, compression socks, beta blocker, florinef with no change in symptoms. I was feeling so out of it mentally I stopped taking the beta blocker and florinef. I also have a lot more issues besides just the tachycardia. I have head, face, neck and ear pressure and pain. I feel out of it a lot, like maybe I had a drink or something. I do not really think of it as dizzy but maybe I am just slightly.

    I just found out I have a cholesteatoma in my ear. It is eroding my hearing bones and my skull, it is possible my skull is eroded enough that some of my brain is herniating into the ear space. I have surgery in two weeks. My question is, is it possible that this could cause the heart rate issue. Maybe a csf leak or because of the dizziness? Has anyone experienced ear issues and POTS?

    POTS is rare and so is the ear thing. How many rare things can people have and they not be related?
  2. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    1,497
    Likes:
    2,472
    USA
    I have POTS symptoms and recently started Florinef (today is only day two) but I have noticed a feeling of increased pressure in my head with the Florinef. It was worse with the 0.5 dosage that I started on so today I cut the pill into quarters and took the 0.025 instead to see how it goes. The pressure is not in my ears per se, more in my head. Does your doctor know that you stopped taking the Florinef & beta blocker? I was worried when I read your post that maybe an abrupt change worsened your symptoms? Best wishes and I wish I could be more helpful!
  3. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    The Cardiologist said it was ok for me to stop taking both, my increase in symptoms started before I stopped taking both meds. I was only on a very low does of the beta blocker anyway because it would make my heart rate go to low when I was sleeping. The doctor said the dose was really too low to be of any benefit anyway. 25mg half in the morning and half at night.
  4. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    1,497
    Likes:
    2,472
    USA
    That's good you checked with cardiologist and it makes sense. Hopefully someone else with ear issues will see this thread and give you some feedback. What does your ENT think?
  5. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    Both ENTs said they do not think so but they of course would not say for sure either way. I was just thinking since my heart rate increase when sitting and standing that it could be a balance problem. I really would like an actually answer to why the heart rate issue is happening and the ear issue would tie in nicely. I hate not knowing
  6. Gingergrrl

    Gingergrrl Senior Member

    Messages:
    1,497
    Likes:
    2,472
    USA
    My cardiologist (who is not a CFS expert but a very smart and kind woman) said that she believes the EBV virus was an immune trigger/provocation of my inappropriate sinus tachycardia and now POTS symptoms. She said she has had many patients with this issue who cleared up in 6-12 mos. In my case it has now been going on for a year and a half and I am now taking two meds to try to control it. In my own case, it doesn't seem to be related to my ear and is more an overall dysautonomic issue. But I believe that CFS affects us all differently and absolutely anything is possible. I HATE not knowing the answers too.
  7. SDSue

    SDSue Florida

    Messages:
    454
    Likes:
    963
    Florida
    You might want to look into Superior Semicircular Canal Dehiscence (SSCD). I've had 2 ear surgeries and early on, the neuro-otologist thought many of my symptoms could be stemming from a dehiscence. Apparently they're not easy to spot, and patients can go many miserable years untreated, with symptoms that doctors dismiss as anxiety, depression, etc.

    There are videos on youtube of patients before and after treatment. A dehiscence can also occur after any ear surgery, so this might be good to be aware of.

    Best of luck to you.
  8. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    I actually do have that also the doctor is going to try and treat the one in the ear I am having surgery in first and then the other ear if its treatable. I have horrible anxiety and depression at this point. Did you have tachycardia?
  9. SDSue

    SDSue Florida

    Messages:
    454
    Likes:
    963
    Florida
    I didn't develop tachy until my ME progressed, which was several years later. The audiologist thinks I actually have a dehiscence that's being missed, but I barely make it to my ME doc let alone others, so that's low on my list.

    That said, it can cause some bad vertigo and dizziness, which I do suffer, but I think mine is mostly from hypo- perfusion to my brain combined with some nasty viruses.
  10. beverly78

    beverly78

    Messages:
    22
    Likes:
    0
    I always worry the last doctor on my list will be the one that helps me get better.

See more popular forum discussions.

Share This Page